The Lupus Forum banner
1 - 11 of 11 Posts

·
Lupus Mom
Joined
·
28 Posts
Discussion Starter · #1 ·
My daughter was diagnose with lupus three years ago. She is having a lot of headaches, where her head and neck feel like it is going to bust open. She is having a very bad flare that started 2 weeks ago with fever which she no longer has. swelling , joint pain and headache. she is taking 25mg of steroids and plaqnelle, and has just started Azathioprine (which she does not want to take) she is taking 50mg and having nausea all day. It's only been one week today . Will the nausea go away? Will this help with the flare she is having? i have told her to stay on the medicine, and have her blood tested tomorrow as the Doctor ordered. She is having a very bad time right now very depressed and feel like it will never end. I tell her that it will end and try to stay positive. Could you please tell me how long will the Nausea last for and also will it help with this flare? so that I can tell her. thank you for you replies.....:lol::rotfl::rotfl:
 

·
mmkhuv
Joined
·
57 Posts
Hang in there!

Please tell your daughter to hang in there. I also take 125mg of aziathiaprine. I weigh 120 lbs so supposedly this is a big dose based on my weight. When I first started it, I was very nauseated. I started taking it at bedtime to try to get through it. I ate a snack at bedtime and then I would fall asleep . Shortly thereafter, my husband (who stays up much later) would wake me up just for a second to take the pills. It was the only way I could handle it.

The nausea would occur with each increase as well. I gradually increased my dose from 50mg to 125mg over a few weeks. Maybe that would help her.
Good Luck.....for most peole, the medicine does work and can give you so much life back.

MK
 

·
Registered
Joined
·
14,661 Posts
Hello Angie
I'm sorry to hear about your daughter's flare.
Aza helps very many people and will take several weeks to take effect.
It is well known for often causing nausea and worse, at first and that's why it is best to start it very slowly and build up.
I suggest calling her doctor, telling him she is feeling very unwell and suggesting that she stops taking it for a few days until the side effects have gone. Then start again at 25 mgs very other day for a week, increasing to 25 mgs a day for a week, then 50mgs every other day followed by 50mgs every day. This way the body can gradually get used to it. It is not good for general health and it's depressing to be suffering like this from a medicine when it could be avoided with a bit of luck

I was advised to take mine in the evening after supper, as MK does. You are less likely to be aware of tummy problems. Anecdotally people report sleeping a bit better when they take it.
Her doctor might consider upping the Prednisone to help her through but of course he knows her case and needs.

Wishing you both all the best and I hope she will be feeling better soon. She's lucky to have your loving care :)

Bye for now

Clare
 

·
Registered
Joined
·
117 Posts
I am very hypersensitive to many drugs

I have a hypersensitive problem starting out on new drugs and get petrified when I am placed on a new one not knowing the side effects. Ultram ER was one that just about did me in. Elavil too sent me to a hospital. Any new drug they give me now, I split in in 4 ways and take only a 1/4 of it and then get used to that to add a half later. Capsules though might be harder to split. I don't know much about this drug or how it is made, but maybe it it can be split that would help. Just make sure the drug can be split though. Some drugs when split causes a higher dosage in your system like Ultram ER. Never spilt that drug in half! Dangerous to do! :)
 

·
Registered
Joined
·
3,854 Posts
Ditto what clare said ! If after a week her nausea isn't decreasing, then drop her dose (personally I would ring her doctor).

I never did get used to the stuff, makes me vomit terribly. There are other drugs to try if necessary - most people find something they can tolerate.

cheers

raglet
 

·
Registered
Joined
·
376 Posts
Nausea is a tough thing to deal with. While I haven't taken this particular drug, I suffered with nausea when I started methotrexate. My doctor gave me medication for the nausea (cesament) which really helped. The other thing I would take is ginger gravol which you can get OTC. It helps when the nausea is not really bad. The nice thing about the ginger gravol is that it doesn't make you tired. I also bought ginger candies from our HFS. Is something like these a possbility for your daughter?

All the best and I hope things turn around quickly for your daughter.

Nutty
 

·
Lupus Mom
Joined
·
28 Posts
Discussion Starter · #7 ·
Update on daughter

Thanks to everyone for you reply.... this morning my daughter had no nausea from the medicine and felt a lot better , she was very happy the headache was gone after two weeks. she went to the lab and had her lab taken , and then went to the doctor he said that since she is in a flare that her blood work would be off and he would like to retest in a few weeks and for to stay at 50mg until the test come back. (he did say that he would call her if the labs she just had done was bad) I hope this is the ending of the very bad flare ( the worst she has ever had). I am happy to that she has adjusted to the new medicine. She is taking plaqnell, coumidn, lyric, so has to be careful with what she takes. Thank you very much for your encouragement and prays, I forward this site to her and told her to join so that she could email everyone for support. I hope and pray everyone on this site will have flare free days.... I do not wish lupus on anyone and feel for anyone that has it just dealing with everyday life..... Thanks again Angie:p:rotfl::hehe::wink2:
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
Hello everyone

Hello, my name is Christy and my mom Angie has been chatting online
for a few days now and she received some really helpful, supportive
and encouranging words. My mom is the most amazing person and
does so much for me and my family. I was just so excited
to hear that she too was able to get some emotional support durring
this very bad flare I was dealing with. I think this was the first time
she has ever been able to actually talk to some one that understands
while I was in such a low place. I didnt realize just how important that
missing link was until she started getting emails from everyone.
I have the support of her during my bad days and I dont know how
she has delt with this for so long with out the major support system
that I have because she is such an amazing mom! (Iloveyoumom)

So I guess I saw how important this lupus site is going to be for the
both of us and registered myself as a new member -

I am 30 years old and have had a very ruff three years - Starting
in 2005 when I was finally found the name to my pain - LUPUS -
With in months I had a very close call and had a large DVT which
traveled into my left lung - The doctors where so surprised that I was
even alive - I spent many days in the hospital and still continue taking
a lot of coumadin to keep my blood thin - When I have tried coming off
the blood thinner I just got another clot - The doctors even went as
far as putting in a Vena Cava Filter to help prevent any more clots
traveling -

I have had 12 surgeries just in the last three years - Pretty much
hollowed out at this point :) Its been hard on my body, mind and
soul for me and my family -

Being this is my first message I am just learning this site - I would
love to hear from anyone with simmular issues or any advice -

Thanks yall and look forward to learning more about online chatting -
Christy
 

·
Registered
Joined
·
376 Posts
Welcome Christy.

I'm glad you and your Mom have found some support dealing with your Lupus. It is no fun, but the support here is amazing.

I started the same way with Lupus. I had a huge clot in both lungs. I had 4 doctors tell me I was lucky to be alive. I then had 4 litres of fluid removed from my left lung and also had pericarditis. That led to my Lupus diagnosis. That was 2 1/2 years ago and I still haven't recovered. There is permanent damage to my lung.

I hope you are starting to get some relief from this flare. And welcome to the forum. Try the chat some time too!

Nutty
 

·
Registered
Joined
·
55 Posts
Hi Christy,

You have really been through the mill, I have been ill for a few years now and finally the specialist has told me he is certain I have Lupus!!

I have only recently joined this site but everyone on here is extremely friendly and helpful, I am glad to hear that you are starting to feel better, I hope it continues for you.

Best wishes
Beci
:)
 

·
Registered
Joined
·
15,684 Posts
:welcome: Christy!

I am glad you have decided to join us. Your mum sounds like a very special person and no doubt some of that has rubbed off on you too ;)

This disease is no fun for either patient or their family but by joining the site I hope that you find the information and support you both need. Just holler, there is always someone around who can identify with what you are going through.

I hope the Azathioprine goes well for you, it's made a huge difference to my quality of life, I still flare and I still have some problems but I am no longer living the tightrope walk I once was.

love
Lily
 
1 - 11 of 11 Posts
Top